Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2012, 7:34 PM MDT for Chaves County, Curry County, Roosevelt County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2012, 7:34 PM MDT (01:34 UTC)
- Expired
- Oct 12, 2012, 8:09 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 33 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 5:22 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS55 KABQ 130134
SVRABQ
NMC005-009-041-130230-
/O.NEW.KABQ.SV.W.0151.121013T0134Z-121013T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT FRI OCT 12 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
EXTREME NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 830 PM MDT
* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF ELIDA...OR ABOUT 31 MILES SOUTHWEST OF
PORTALES...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLOYD...
MELROSE BOMBING RANGE...
MELROSE...
SAINT VRAIN...
RANCHVALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3385 10370 3395 10394 3460 10376 3461 10370
3466 10370 3466 10343 3450 10325
TIME...MOT...LOC 0133Z 207DEG 46KT 3399 10379
$$2 follow-up statements
151
WWUS55 KABQ 130154
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT FRI OCT 12 2012
NMC005-130204-
/O.CAN.KABQ.SV.W.0151.000000T0000Z-121013T0230Z/
CHAVES-
754 PM MDT FRI OCT 12 2012
...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME NORTHEASTERN
CHAVES COUNTY...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.
LAT...LON 3441 10331 3410 10354 3418 10380 3466 10367
3466 10343 3450 10325
TIME...MOT...LOC 0154Z 206DEG 45KT 3423 10365
$$
NMC009-041-130230-
/O.CON.KABQ.SV.W.0151.000000T0000Z-121013T0230Z/
CURRY-ROOSEVELT-
754 PM MDT FRI OCT 12 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ROOSEVELT AND SOUTHWESTERN CURRY COUNTIES UNTIL 830 PM MDT...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FLOYD...OR ABOUT 18 MILES WEST OF PORTALES...MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MELROSE BOMBING RANGE...
MELROSE...
SAINT VRAIN...
RANCHVALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3441 10331 3410 10354 3418 10380 3466 10367
3466 10343 3450 10325
TIME...MOT...LOC 0154Z 206DEG 45KT 3423 10365
$$455
WWUS55 KABQ 130209
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
809 PM MDT FRI OCT 12 2012
NMC009-041-130219-
/O.CAN.KABQ.SV.W.0151.000000T0000Z-121013T0230Z/
CURRY-ROOSEVELT-
809 PM MDT FRI OCT 12 2012
...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL ROOSEVELT AND
SOUTHWESTERN CURRY COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.
LAT...LON 3441 10331 3410 10354 3418 10380 3466 10367
3466 10343 3450 10325
TIME...MOT...LOC 0209Z 206DEG 45KT 3438 10351
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 6:00 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 12, 6:00 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT FRI OCT 12 2012 .AVIATION... 00Z TAF CYCLE A CLUSTER OF STRONG TO SEVERE TS WILL CROSS THE PLAINS OF CHAVES...ROOSEVELT AND CURRY COUNTIES THIS EVENING. MEANWHILE...STRONG TO SEVERE STORMS OVER THE SANGRE DE CRISTO MTNS WILL GRADUALLY DIMINISH. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE E CENTRAL AND NE PLAINS THIS EVENING...BUT GREATER STABILITY SHOULD LIMIT CELL INTENSITY THERE. AROUND MIDNIGHT MOST OF THE PCPN SHOULD DIMINISH...EXCEPT FOR SOME LINGERING CELLS ON THE FAR E PLAINS...AND ISOLD SHRA/SHSN ACROSS THE W CENTRAL AND N MTNS. MTN OBSCURATIONS ARE LIKELY IN THESE AREAS TONIGHT. DRIER WEATHER IS EXPECTED SATURDAY...EXCEPT FOR A FEW LINGERING -SHRA/-SHSN IN THE N MTNS. HOWEVER...W AND NW WINDS WILL BE GUSTY AS THE CURRENT STORM SYSTEM EXITS. 44 && .PREV DISCUSSION...323 PM MDT FRI OCT 12 2012... ACTIVE WEATHER TO CONTINUE INTO EARLY SATURDAY...THEN A DRYING AND WARMING TREND EXPECTED THROUGH NEXT WEEK. AT 12Z...THE KABQ SOUNDING REVEALED A PWAT OF 0.81 INCH...WHICH IS 177 PERCENT OF NORMAL AND ROUGHLY 2 STANDARD DEVIATIONS ABOVE NORMAL. THIS ABUNDANT MOISTURE...COUPLED WITH DESTABILIZATION OF THE ATMOSPHERE ASSOCIATED WITH THE APPROACHING PACIFIC STORM SYSTEM...HAS RESULTED IN ROBUST THUNDERSTORMS. STORMS RACED NORTHEAST AT 40 TO 50 MPH...WITH THE KABX VAD WIND PROFILE SHOWING 50KTS AS LOW AS 15K FT ASL. AT 3PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING BETWEEN THE DIVIDE AND THE RIO GRANDE VALLEY ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA. AT THE SAME TIME...THE LATEST WATER VAPOR IMAGERY SHOWED A DISTINCT DRY SLOT WORKING UNDER THE UPPER LOW CIRCULATION INTO SOUTHWEST NEW MEXICO. DRY AIR RACING NE WILL PUT A DAMPER ON CONVECTION LATER THIS EVENING ALONG/WEST OF THE MIDDLE AND LOWER RIO GRANDE VALLEY...INSTEAD FAVORING THE NORTHERN MOUNTAINS AND AREAS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN. A THREAT FOR SEVERE THUNDERSTORMS STILL EXISTS...ESPECIALLY ACROSS THE EASTERN PLAINS THIS EVENING AND OVERNIGHT. SURFACE- BASED INSTABILITY PARAMETERS FROM THE LATEST LAPS ANALYSIS SHOW IMPRESSIVE VALUES ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS WHERE SURFACE DEWPOINT TEMPERATURES HAVE CLIMBED UP INTO THE MID 60S. THIS AIRMASS WILL CONTINUE TO ADVECT SLOWLY NORTHWARD AND ACT TO WASH-OUT THE ERODING FRONTAL BOUNDARY CURRENTLY IN PLACE ACROSS THE NORTHEAST PLAINS. LATER THIS EVENING...AS THE PACIFIC FRONT TAKES SHAPE AND PUSHES OUT INTO THE PLAINS...EXPLOSIVE CONVECTIVE DEVELOPMENT IS POSSIBLE. THE SPC DAY 1 CONVECTIVE OUTLOOK CONTINUES TO SHOW OUR EASTERN PLAINS IN THE SLIGHT RISK AREA. OVERNIGHT ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO A CONVECTIVE DOWNTREND IS EXPECTED...EXCEPT FOR OVER THE NORTHERN MOUNTAINS AND WEST CENTRAL MOUNTAINS WHERE OROGRAPHICALLY-INDUCED SHOWERS WILL PERSIST. SNOW SHOWERS ARE FORECAST...GENERALLY ABOVE 10K FT OVERNIGHT WITH SOME ACCUMULATION POSSIBLE OVER THE PEAKS OF THE SAN JUANS...SANGRE DE CRISTOS AND POSSIBLY MT. TAYLOR. PEAKS ABOVE 11K FT COULD SEE SEVERAL INCHES OF ACCUMULATION OVERNIGHT INTO SATURDAY NEAR THE COLORADO BORDER. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM...AND MAY BE EXTENDED/EXPANDED. WE'RE CURRENTLY HITTING CRITERIA AT KABQ...BUT IS LOCALLY ENHANCED BY LOWER BOUNDARY LAYER EVAPORATIVE COOLING ASSOCIATED WITH NEAR-BY CONVECTION. WINDS WILL STAY UP OVERNIGHT AS A SHORTWAVE TROUGH ROTATES AROUND THE NE MOVING UPPER LOW AND PUSHES ACROSS CENTRAL NM EARLY SATURDAY. THE FOCUS FOR WINDY CONDITIONS WILL SHIFT TO THE EASTERN PLAINS SATURDAY...BUT STRONGER WINDS WILL REMAIN IN THE LOWER BOUNDARY LAYER WEST OF THE CENTRAL MOUNTAIN CHAIN THROUGH AT LEAST MID DAY. AFTER A SPELL OF BELOW NORMAL TEMPERATURES THIS WEEKEND...A DRYING/WARMING TREND WILL BE IN PLACE FOR NEXT WEEK. ABOVE TO WELL ABOVE NORMAL TEMPERATURES ARE FORECAST THROUGH THE END OF NEXT WEEK WITH A DRY NORTHWEST FLOW ALOFT. THERE CONTINUES TO BE SOME DISAGREEMENT AMONG THE MEDIUM RANGE MODEL SOLUTIONS WITH THE HANDLING OF A WEAK UPPER LEVEL TROUGH OVER NW MEXICO EARLY/MID WEEK. THE GFS MOVES THIS FEATURE EAST INTO SOUTHERN NM BY TUESDAY AND PICKS-UP SOME TROPICAL MOISTURE...BRINGING CLOUDS AND RAIN CHANCES TO THE SOUTHERN THIRD OF THE STATE. THE MODEL TRENDS...HOWEVER...ARE WETTER AT THIS TIME SO WE'VE INCLUDED A MENTION OF SHOWERS AND THUNDERSTORMS FOR SOUTHERN AREAS ON TUESDAY. 11 .FIRE WEATHER... DYNAMIC WEATHER TODAY WITH A MID LEVEL DRY SLOT PUNCHING INTO THE SOUTHWEST CORNER WHILE SHOWERS AND STORMS HAVE AFFECTED NORTHERN AND EASTERN AREAS TODAY. THE SYSTEM AND ASSOCIATED PRECIPITATION WILL RAPIDLY PUSH NORTHEASTWARD OVERNIGHT AND EVENTUALLY CLEAR THE AREA ON SUNDAY. SOME PSEUDO WRAP AROUND PRECIPITATION COULD IMPACT THE FAR NORTHERN MOUNTAINS ON SATURDAY BUT NOT LOOKING FOR MUCH. WINDS WILL GUST UP OUT OF THE NORTH/NORTHWEST SATURDAY IN THE WAKE OF THE DEPARTING LOW. AS A RESULT...VENTILATION WILL BE PRETTY GOOD ACROSS THE AREA. MIXING HEIGHTS WILL CERTAINLY FALL THOUGH ACROSS THE WESTERN TIER AS COOLER AIR FILTERS IN FROM THE WEST. THE HIGHER MIXING HEIGHTS WILL REMAIN ACROSS THE EAST SATURDAY AFTERNOON. HUMIDITY WILL FALL ACROSS THE EASTERN HALF BUT RISE SOME ACROSS THE WEST. WINDS WILL RELAX SOME ON SUNDAY ALTHOUGH A MODERATE NORTHWEST FLOW ALOFT WILL REMAIN AS SOME RIDGING OVERTAKES THE AREA. VENTILATION WILL CERTAINLY LOWER DUE TO THE POST COLD FRONTAL INVERSION WITH POORS DEPICTED ACROSS THE WESTERN THIRD. DRY CONDITIONS WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED. THERE IS SOME SLIGHT UNCERTAINTY FOR THE EARLIER HALF OF NEXT WEEK...ESPECIALLY AS IT CONCERNS TUESDAY. THE GFS MODEL TRACKS A WEAK BAJA LOW OVER THE SOUTHERN PORTION OF THE STATE WHILE THE EUROPEAN AND CANADIAN MODELS ARE LESS ROBUST WITH THE FEATURE. THE GFS IS SHOWING SOME PRECIPITATION ACROSS THE SOUTHERN TIER OF THE STATE WHILE THE ECMWF AND GEM MODELS SHOW NO PRECIPITATION. SUSPECT GFS COULD BE AN OUTLIER AS FAR AS PRECIPITATION GOES BUT WILL NEED TO WATCH THE DAY TO DAY TRENDS. VENTILATION WILL RISE SOME ON MONDAY AND IMPROVE EVEN MORE ACROSS THE SOUTHWEST HALF ON TUESDAY. IMPROVING AREAWIDE ON WEDNESDAY. MODELS ALSO POINTING TOWARDS SOME SORT OF MID LEVEL DRY AIR INTRUSION THUS LOWERING HUMIDITY VALUES ON MONDAY. WHAT HAPPENS AFTER THAT AS FAR AS THE MID LEVEL DRY INTRUSION WILL BE DEPENDENT ON THAT BAJA WAVE. MODELS SEEM TO BE IN PRETTY GOOD CONSENSUS WITH A BROAD RIDGE DEVELOPING OVER THE DESERT SOUTHWEST. THIS MEANS ABOVE NORMAL TEMPERATURES AND LOWERING HUMIDITY. PERHAPS A FEW MODERATE BREEZES STARTING OUT DUE TO A MODERATE FLOW ALOFT BUT GRADUALLY BECOMING LIGHTER AS TIME GOES ON. VENTILATION COULD BE A CONCERN AS THE WINDS ALOFT LIGHTEN SOME DUE TO THE RIDGE BUILDUP BUT SUSPECT LOW LEVEL INSTABILITY WILL HELP WITH THAT. IF THIS PATTERN WERE TO OCCUR IN NOVEMBER...THEN ANOTHER STORY FOR SURE. WILL NEED TO MONITOR THAT TREND THE LATTER HALF OF NEXT WEEK. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ505>508-521-523-524-529. && 44
Hazardous weather outlook, Oct 12, 7:00 AM MDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 AM MDT FRI OCT 12 2012 NMZ501>540-131200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 700 AM MDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM CLAYTON TO ROSWELL THROUGH THIS EVENING. GOLFBALL SIZE HAIL...DAMAGING WINDS NEAR 60 MPH AND A TORNADO OR TWO ARE POSSIBLE. AREAS OF HEAVY RAIN MAY ALSO LEAD TO FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF A LINE FROM GALLUP TO DULCE. THE MAIN THREATS IN THIS AREA ARE LOCALLY DAMAGING WINDS AND PERHAPS A TORNADO. STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Oct 12, 3:37 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT FRI OCT 12 2012 NMZ512-514-518-122230- SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 337 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE AND EXTREME EASTERN SANDOVAL COUNTIES THROUGH 430 PM MDT... AT 336 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 9 MILES WEST OF SANTA FE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...LA BAJADA... TESUQUE...LA CIENEGA...LAMY...LOS CERRILLOS...GALISTEO AND CERRILLOS HILLS STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3570 10574 3534 10592 3550 10632 3584 10613 TIME...MOT...LOC 2136Z 309DEG 10KT 3571 10612 33
Local storm report, Oct 12, 4:48 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 12 S SANTA FE 35.50N 105.95W
10/12/2012 M0.88 INCH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201314
GUYERSpecial weather statement, Oct 12, 4:50 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT FRI OCT 12 2012 NMZ512-514-515-518-122315- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 450 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA...NORTHWESTERN SAN MIGUEL...EXTREME SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE COUNTIES THROUGH 515 PM MDT... AT 448 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 6 MILES WEST OF GLORIETA...OR ABOUT 8 MILES SOUTHEAST OF SANTA FE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...GLORIETA...HYDE MEMORIAL STATE PARK...TERERRO...COWLES AND GASCON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3607 10571 3589 10537 3543 10583 3552 10605 TIME...MOT...LOC 2250Z 213DEG 34KT 3560 10587 33
Local storm report, Oct 12, 4:59 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 WSW GLORIETA 35.56N 105.84W
10/12/2012 M1.25 INCH SANTA FE NM TRAINED SPOTTER
RANCHEROS CAMPGROUND
&&
EVENT NUMBER ABQ1201315
GUYERLocal storm report, Oct 12, 5:00 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NNW LAMY 35.54N 105.90W
10/12/2012 E0.88 INCH SANTA FE NM COCORAHS
&&
EVENT NUMBER ABQ1201316
JFSpecial weather statement, Oct 12, 7:06 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 706 PM MDT FRI OCT 12 2012 NMZ515-527>533-130200- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY- 706 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...EXTREME WESTERN UNION...SOUTHEASTERN COLFAX...WESTERN SAN MIGUEL...NORTHWESTERN HARDING AND EXTREME NORTHWESTERN GUADALUPE COUNTIES THROUGH 800 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF MAXWELL TO 6 MILES NORTHEAST OF RIBERA...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...LAS VEGAS...WAGON MOUND... WATROUS...ROMEROVILLE...VALMORA...TECOLOTE...ABBOTT...ANTON CHICO... MILLS...MAES...CHICOSA LAKE STATE PARK...DILIA...OJITOS FRIOS... CHAPELLE...SHOEMAKER...LOS MONTOYAS...SAN AUGUSTIN AND TECOLOTITO. && LAT...LON 3625 10395 3516 10509 3540 10550 3655 10435 TIME...MOT...LOC 0106Z 297DEG 22KT 3651 10430 3544 10539 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Oct 12, 6:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 58 min |
| Oct 12, 6:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 32 min |
| Oct 12, 7:06 PM MDT | Special Weather Statement | ABQ | San Miguel | 54 min |
| Oct 12, 7:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 80 min |
| Oct 12, 7:40 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Oct 12, 7:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 55 min |
| Oct 12, 8:22 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Oct 12, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 67 min |
| Oct 12, 9:28 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Oct 12, 9:54 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| Oct 12, 9:56 PM MDT | Areal Flood Advisory | ABQ | Union | 64 min |
| Oct 12, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 46 min |
| Oct 12, 10:30 PM MDT | Special Weather Statement | ABQ | Curry, Quay | 30 min |
| Oct 12, 10:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 47 min |
| Oct 12, 11:03 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Oct 12, 11:20 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 55 min |
| Oct 13, 12:51 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 39 min |
| Oct 13, 2:56 AM MDT | Wind Advisory | ABQ | 15 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.